MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO DRAIN JACKSON PRATT 10MM 3/4PR; CATHETER, IRRIGATION

PR006 PUERTO RICO-ANASCO DRAIN JACKSON PRATT 10MM 3/4PR; CATHETER, IRRIGATION
Model Number SU130-1309
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Mw5152999: two-piece surgical drain broke at the connection under the patient's skin prior to removal, leaving an internal drain fragment that could not be removed at the bedside.The drain was also noted to be missing the black dot which indicates where the stay suture should be placed.Initial reporter asked to remain confidential.
 
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Additional Manufacturer Narrative
Medwatch report mw5152999 was received by cardinal health anonymously through fda¿s medsun program.Therefore, sample and lot number could not be retrieved for evaluation.The root cause for breakage could not be confirmed.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.

Brand Name
DRAIN JACKSON PRATT 10MM 3/4PR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
Manufacturer (Section G)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
Manufacturer Contact
patricia tucker
3651 birchwood drive
waukegan, IL 60085
8478874151
MDR Report Key19225947
Report Number1423537-2024-00015
Device Sequence Number8473521
Product Code GBX
UDI-Device Identifier10192253022353
UDI-Public10192253022353
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSU130-1309
Device Catalogue NumberSU130-1309
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown